View Single Post
Old 11-27-2009, 06:22 AM   #1
daisymae9368 daisymae9368 is offline
Newbie
(female)
 
Join Date: Mar 2009
Posts: 6
daisymae9368 HB User
Thyroid med and weight loss

Hi, I was diagnosed with Hashimoto's about 15 years ago but the doctor I had at the time said my levels were fine. I was younger and just didn't question him. Over the years I have gained alot of weight. I topped out at 350 this past summer along with other symptoms of extreme fatigue and joint and muscle pain, ect.... I got tired of not being treated so I found a new doctor and got another opinion. This new doc said I had almost no evidence of any thyroid in my body. I wasn't producing hardly anything. So in August I started on levothyroxine. She started me at 50mcg and now I am at 75mcg. I have my blood drawn again next week so it may increase again. She said she thinks I will level out at about 100 or so. I don't know anything about t3 or t4 or what all that means but I will ask next visit after reading everything here. My mom had thyroid cancer so I want to stay informed. Anyway.... The thing I wondered is has anyone else had this expierience..... I started thyroind med in august, it is now the end of November and I have lost 35 lbs. I am averaging 10 lbs a month. I do also take welbutrin and a med called topamax that help lower my appetite but not to the point where I would lose 10 lbs a month. I was walking everyday for awhile but then it started raining alot and I stopped. I eat pretty much what I want, I never thought I ate that bad to start with. The weight just seems to be falling off. Is this the thyroid med? Is this common? And will it continue until I reach the weight I was before my thyroid started failing me? Thanks for your answers.....